MAUDE Adverse Event Report: MC3 INC. CRESCENT JUGULAR DUAL LUMEN ECMO CATHETER 28 FR; DUAL LUMEN ECMO CANNULA

MC3 INC. CRESCENT JUGULAR DUAL LUMEN ECMO CATHETER 28 FR; DUAL LUMEN ECMO CANNULA
Model Number 70128
Medical Device Problem Codes Use of Device Problem (1670); Air/Gas in Device (4062)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catheter was not returned for analysis.Review of the information suggests the placement or securement of the catheter in the right subclavian may be a factor in this device experience.Placement of the catheter in the right subclavian is an unintended use of the device.A definitive root cause of the problem could not be confirmed with the information available.
 
Event or Problem Description
On an unknown date, a 62 year old male was cannulated in the right subclavian with a 32 fr crescent catheter.On (b)(6) 2023, two bedside cvicu rns contacted perfusion for assist in a patient clean/bathing/sheet exchange.Patient was log rolled, and air was pulled into the venous cannula.The circuit was clamped to draw the air out.-the patient's spo2 desaturated to the upper 80s.Afterwards, flows were resumed without harm to the patient and circuits were operating appropriately.Reference medwatch report # 520177000-2023-8011.
 
Event or Problem Description
This is a follow up to the previous report 3011468686-2023-00004.Additional information indicated the patient's weight was 78.3 kg.On (b)(6) 2022, the patient was cannulated in the right internal jugular with a 32 fr crescent catheter.On (b)(6) 2022 at 1453, the patient was weaned off ecmo and decannulated.On (b)(6) 2022, the patient decompensated.At 1802 the patient was re-cannulated in the right subclavian with a 28 fr crescent catheter (previously reported as a 32 fr catheter) utilizing a seldinger technique and ecmo was reinitiated for the treatment of decompensated respiratory failure.The catheter was placed under fluoroscopic guidance and was secured in place with multiple 0 ethibond sutures to prevent migration.Sterile dressings were applied.On (b)(6) 2022 (previously reported as (b)(6) 2023), the catheter was replaced with a 28 fr crescent catheter to the right internal jugular due to air entrainment from an unknown source.On (b)(6) 2023, the patient was restless.Chest x-ray confirmed catheter migration.It was reported the catheter was secured in four locations to the patient.The catheter was replaced with a 28 fr crescent catheter in the right internal jugular.No adverse effects were noted from the catheter migration and re-cannulation.On (b)(6) 2023, the patient expired.
 
Additional Manufacturer Narrative
The catheter was not returned for analysis.The reporter indicated the unknown source of air entrainment was thought to have occurred due to a "track" that was made from the catheter line and the hole in the vessel increased at the insertion site, thus resulting in air entrainment.The reporter also indicated the migration of the catheter may have resulted from the patient's restless behavior.The reporter did not claim a device malfunction.
 
Additional Manufacturer Narrative
Follow up report for additional information in b1(adverse event), b4 (date of report), d4 (added udi and expiration date).Correction to d3 and g1 (contact information), and h1 (change from malfunction to serious injury).

Brand Name
CRESCENT JUGULAR DUAL LUMEN ECMO CATHETER 28 FR
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
tanya pockrandt
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key16637748
Report Number3011468686-2023-00004
Device Sequence Number5219944
Product Code PZS
UDI-Device Identifier10854916006802
UDI-Public(01)10854916006802(17)240930(10)2109196
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number70128
Device Lot Number2109196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/20/2023
Not provided
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/17/2023
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight78 KG